Alert archive / Montana / High Wind Warnings in 2022

High Wind Warning 38, NWS Great Falls, MT

December 26, 20229 counties in Montana

NWS Great Falls, MT issued this high wind warning at Dec 26, 2022, 1:17 AM MST for 9 counties in Montana. It took effect at Dec 26, 2022, 11:00 AM MST. It was in force for 45 hr. 38 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 26, 2022, 1:17 AM MST (08:17 UTC)
In effect from
Dec 26, 2022, 11:00 AM MST
Expired
Dec 28, 2022, 8:29 AM MST
In force
45 hr
Issued by
NWS Great Falls, MT

Counties Cascade County, MT, Fergus County, MT, Glacier County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Madison County, MT, Pondera County, MT, Teton County, MT, Toole County, MT

The radar

The Great Falls radar (KTFX), 16 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 26, 11:53 AM MSTNON-TSTM WND GST 751 Ene East Glacier Park, MTMESONET STATION MTBRN TWO MEDICINE BRIDGE (MT DOT).
Dec 26, 12:11 PM MSTNON-TSTM WND GST 55Saint Mary, MTMESONET STATION SRYM8 SAINT MARY RAWS.
Dec 26, 12:21 PM MSTNON-TSTM WND GST 968 Se East Glacier Park, MTMESONET STATION DCRM8 DEEP CREEK RAWS.
Dec 26, 12:56 PM MSTNON-TSTM WND GST 623 Sw Cut Bank, MTASOS STATION KCTB CUT BANK AIRPORT.
Dec 26, 12:58 PM MSTNON-TSTM WND GST 623 Sw Cut Bank, MTASOS STATION KCTB CUT BANK AIRPORT.
Dec 26, 1:00 PM MSTNON-TSTM WND GST 6317 Wsw Bynum, MTBETWEEN 11 AND 2 LT, 60 MPH GUSTS. MAX GUST WAS 63 MPH. ESTIMATED TIME OF MAX GUST.
Dec 26, 1:11 PM MSTNON-TSTM WND GST 52Saint Mary, MTMESONET STATION SRYM8 SAINT MARY RAWS.
Dec 26, 1:26 PM MSTNON-TSTM WND GST 522 Se Browning, MTMESONET STATION MTBWG BROWNING (MT DOT).
Dec 26, 1:27 PM MSTNON-TSTM WND GST 522 Se Browning, MTMESONET STATION MTBWG BROWNING (MT DOT).
Dec 26, 1:37 PM MSTHIGH SUST WINDS 444 Nne Mcallister, MTMDOT NORRIS HILL AVERAGED A 44.3 MPH SUSTAINED WIND FROM 137 TO 649 PM MST.
Dec 26, 1:45 PM MSTNON-TSTM WND GST 555 Se Browning, MTMESONET STATION SHBM BROWNING.
Dec 26, 1:45 PM MSTNON-TSTM WND GST 5912 Nne Augusta, MTMESONET STATION HODMT HODGKISS.
Dec 26, 2:14 PM MSTNON-TSTM WND GST 648 Nne Augusta, MTAWOS STATION K1FM FOXTROT.
Dec 26, 2:23 PM MSTNON-TSTM WND GST 791 Ene East Glacier Park, MTMESONET STATION MTBRN TWO MEDICINE BRIDGE (MT DOT).
Dec 26, 2:27 PM MSTNON-TSTM WND GST 574 Nne Mcallister, MTMESONET STATION MTNOR NORRIS HILL (MT DOT).
Dec 26, 2:52 PM MSTNON-TSTM WND GST 527 Ese Hilger, MTMESONET STATION JPKM8 JUDITH PEAK RAWS.
Dec 26, 3:13 PM MSTNON-TSTM WND GST 688 Nne Augusta, MTAWOS STATION K1FM FOXTROT.
Dec 26, 4:21 PM MSTNON-TSTM WND GST 938 Se East Glacier Park, MTMESONET STATION DCRM8 DEEP CREEK RAWS STATION ELEVATION: 5339 FT.
Dec 26, 4:45 PM MSTNON-TSTM WND GST 615 Se Browning, MTMESONET STATION SHBM BROWNING STATION ELEVATION: 4484 FT.
Dec 26, 4:52 PM MSTNON-TSTM WND GST 557 Ese Hilger, MTMESONET STATION JPKM8 JUDITH PEAK RAWS.
Dec 26, 4:58 PM MSTNON-TSTM WND GST 722 Se Browning, MTMESONET STATION MTBWG BROWNING (MT DOT).
Dec 26, 7:00 PM MSTNON-TSTM WND GST 515 Se Browning, MTMESONET STATION SHBM BROWNING.
Dec 26, 7:08 PM MSTNON-TSTM WND GST 572 Se Browning, MTMESONET STATION MTBWG BROWNING (MT DOT).
Dec 26, 8:21 PM MSTNON-TSTM WND GST 628 Se East Glacier Park, MTMESONET STATION DCRM8 DEEP CREEK RAWS.
Dec 26, 10:52 PM MSTNON-TSTM WND GST 557 Ese Hilger, MTMESONET STATION JPKM8 JUDITH PEAK RAWS.
Dec 27, 2:31 AM MSTNON-TSTM WND GST 594 Nne Mcallister, MTMESONET STATION MTNOR NORRIS HILL (MT DOT).
Dec 27, 3:00 AM MSTNON-TSTM WND GST 606 Wsw Big Sky, MTMESONET STATION YCTIM YELLOWSTONE CLUB - AVALANCHE.
Dec 27, 4:00 AM MSTNON-TSTM WND GST 726 Wsw Big Sky, MTMESONET STATION YCTIM YELLOWSTONE CLUB - AVALANCHE.
Dec 27, 5:35 AM MSTNON-TSTM WND GST 535 Nne Cameron, MTAWOS STATION KEKS ENNIS BIG SKY AWOS.
Dec 27, 5:55 AM MSTNON-TSTM WND GST 645 Nne Cameron, MTAWOS STATION KEKS ENNIS BIG SKY AWOS STATION ELEVATION: 5338 FT.
Dec 27, 6:00 AM MSTNON-TSTM WND GST 806 Wsw Big Sky, MTMESONET STATION YCTIM YELLOWSTONE CLUB - AVALANCHE STATION ELEVATION: 9399 FT.
Dec 27, 7:00 AM MSTNON-TSTM WND GST 584 W Big Sky, MTMESONET STATION YCAND YELLOWSTONE CLUB ANDESITE MOUNTAIN - AVALANCHE STATION ELEVATION: 8850 FT.
Dec 27, 12:15 PM MSTNON-TSTM WND GST 504 Se Virginia City, MTMESONET STATION MTM17 BLM - VIRGINIA CITY.
Dec 27, 12:49 PM MSTNON-TSTM WND GST 695 Wsw Geyser, MTSUSTAINED 59MPH G69. MEASURED VIA KMTGEYSE7.
Dec 27, 2:15 PM MSTNON-TSTM WND GST 502 W Moccasin, MTMESONET STATION MTM09 2.1 W MOCCASIN (MT-MESO).
Dec 27, 2:56 PM MSTNON-TSTM WND GST 521 N Raynolds Pass, MTMESONET STATION MTRAY RAYNOLDS PASS (MT DOT).
Dec 27, 4:30 PM MSTNON-TSTM WND GST 654 Se Virginia City, MTMESONET STATION MTM17 BLM - VIRGINIA CITY.
Dec 28, 2:21 AM MSTNON-TSTM WND GST 658 Se East Glacier Park, MTMESONET STATION DCRM8 DEEP CREEK RAWS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 8.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2022-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2022-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1257 m above ground
0-6 km bulk shear
94 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

128 
WWUS75 KTFX 260817
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
117 AM MST Mon Dec 26 2022

MTZ325-262315-
/O.UPG.KTFX.HW.A.0036.221227T1200Z-221228T0700Z/
/O.NEW.KTFX.HW.W.0038.221227T0700Z-221228T0600Z/
Madison River Valley-
Including the following locations: McAllister, Cameron, Ennis,
Jeffers, and Norris
117 AM MST Mon Dec 26 2022

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 11 PM MST 
TUESDAY...

* WHAT...South winds 35 to 45 mph with gusts up to 65 mph expected.

* WHERE...Madison River Valley.

* WHEN...From Midnight tonight to 11 PM MST Tuesday.

* IMPACTS...High winds may move loose debris, damage property and 
  may cause isolated power outages. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ329-330-262315-
/O.EXT.KTFX.HW.A.0036.221227T0700Z-221228T0600Z/
Ruby Mountains and Southern Beaverhead Mountains-Gallatin and
Madison County Mountains and Centennial Mountains-
Including the following locations: Monida Pass, West Yellowstone,
Big Sky, Targhee Pass, and Raynolds Pass
117 AM MST Mon Dec 26 2022

...HIGH WIND WATCH NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 11 PM MST 
TUESDAY...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph possible.

* WHERE...Gallatin and Madison County Mountains and Centennial 
  Mountains and Ruby Mountains and Southern Beaverhead Mountains.

* WHEN...From Midnight tonight to 11 PM MST Tuesday.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

RG
7 follow-up statements
982 
WWUS75 KTFX 260837
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
137 AM MST Mon Dec 26 2022

MTZ301-302-262300-
/O.EXB.KTFX.HW.W.0038.221226T1800Z-221227T0900Z/
East Glacier Park Region-Northern High Plains-
Including the following locations: Kiowa, Logan Pass, Marias
Pass, East Glacier Park, Heart Butte, Browning, Babb, Dupuyer,
and Saint Mary
137 AM MST Mon Dec 26 2022

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 2 AM MST 
TUESDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 75 mph 
  expected.

* WHERE...Eastern Glacier National Park and adjacent foothills and 
  plains.

* WHEN...From 11 AM this morning to 2 AM MST Tuesday.

* IMPACTS...High winds may move loose debris, damage property and 
  may cause isolated power outages. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ325-262300-
/O.CON.KTFX.HW.W.0038.221227T0700Z-221228T0600Z/
Madison River Valley-
Including the following locations: McAllister, Cameron, Ennis,
Jeffers, and Norris
137 AM MST Mon Dec 26 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 
PM MST TUESDAY...

* WHAT...South winds 35 to 45 mph with gusts up to 65 mph expected.

* WHERE...Madison River Valley.

* WHEN...From Midnight tonight to 11 PM MST Tuesday.

* IMPACTS...High winds may move loose debris, damage property and 
  may cause isolated power outages. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ329-330-262300-
/O.CON.KTFX.HW.A.0036.221227T0700Z-221228T0600Z/
Ruby Mountains and Southern Beaverhead Mountains-Gallatin and
Madison County Mountains and Centennial Mountains-
Including the following locations: Monida Pass, West Yellowstone,
Big Sky, Targhee Pass, and Raynolds Pass
137 AM MST Mon Dec 26 2022

...HIGH WIND WATCH REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 PM 
MST TUESDAY...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph possible.

* WHERE...Gallatin and Madison County Mountains and Centennial 
  Mountains and Ruby Mountains and Southern Beaverhead Mountains.

* WHEN...From Midnight tonight to 11 PM MST Tuesday.

* IMPACTS...High winds may move loose debris, damage property and 
  may cause isolated power outages. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

RG
426 
WWUS75 KTFX 261729
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
1029 AM MST Mon Dec 26 2022

MTZ329-330-261830-
/O.CAN.KTFX.HW.A.0036.221227T0700Z-221228T0600Z/
Ruby Mountains and Southern Beaverhead Mountains-Gallatin and
Madison County Mountains and Centennial Mountains-
Including the following locations: Raynolds Pass, Monida Pass,
West Yellowstone, Big Sky, and Targhee Pass
1029 AM MST Mon Dec 26 2022

...HIGH WIND WATCH IS CANCELLED...

The High Wind Watch has been upgraded to a Winter Storm Warning. 
Please see the Winter Storm Warning statement for details on this 
event for this area.

$$

MTZ301-302-270830-
/O.CON.KTFX.HW.W.0038.221226T1800Z-221227T0900Z/
East Glacier Park Region-Northern High Plains-
Including the following locations: East Glacier Park, Saint Mary,
Kiowa, Marias Pass, Browning, Logan Pass, Dupuyer, Babb, and
Heart Butte
1029 AM MST Mon Dec 26 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM MST TUESDAY...

* WHAT...Southwest winds 40 to 50 mph with gusts up to 80 mph 
  expected.

* WHERE...Eastern Glacier National Park and adjacent foothills and 
  plains.

* WHEN...Until 2 AM MST Tuesday.

* IMPACTS...High winds may move loose debris, damage property and 
  may cause isolated power outages. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ325-270830-
/O.CON.KTFX.HW.W.0038.221227T0700Z-221228T0600Z/
Madison River Valley-
Including the following locations: Ennis, Cameron, McAllister,
Jeffers, and Norris
1029 AM MST Mon Dec 26 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 
PM MST TUESDAY...

* WHAT...South winds 35 to 45 mph with gusts up to 65 mph expected.

* WHERE...Madison River Valley.

* WHEN...From Midnight tonight to 11 PM MST Tuesday.

* IMPACTS...High winds may move loose debris, damage property and 
  may cause isolated power outages. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

CC
333 
WWUS75 KTFX 270719
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
1219 AM MST Tue Dec 27 2022

MTZ301-302-270830-
/O.CAN.KTFX.HW.W.0038.000000T0000Z-221227T0900Z/
East Glacier Park Region-Northern High Plains-
Including the following locations: Babb, Heart Butte, East
Glacier Park, Logan Pass, Saint Mary, Browning, Kiowa, Marias
Pass, and Dupuyer
1219 AM MST Tue Dec 27 2022

...HIGH WIND WARNING IS CANCELLED...

The threat for High Winds early this morning has ended.

$$

MTZ325-280600-
/O.CON.KTFX.HW.W.0038.000000T0000Z-221228T0600Z/
Madison River Valley-
Including the following locations: Jeffers, Cameron, Ennis,
Norris, and McAllister
1219 AM MST Tue Dec 27 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS 
EVENING...

* WHAT...South winds 40 to 50 mph, with gusts up to 70 mph, are 
  expected.

* WHERE...Madison River Valley.

* WHEN...Until 11 PM MST this evening.

* IMPACTS...High winds may move loose debris, damage property and 
  may cause isolated power outages. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

Moldan
772 
WWUS75 KTFX 270822
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
122 AM MST Tue Dec 27 2022

MTZ302-303-308-280000-
/O.EXB.KTFX.HW.W.0038.221227T1500Z-221229T0400Z/
Northern High Plains-Eastern Glacier, Western Toole, and Central
Pondera-Southern High Plains-
Including the following locations: Heart Butte, Browning, Bynum,
Pendroy, Cut Bank, Choteau, Santa Rita, Ethridge, and Dupuyer
122 AM MST Tue Dec 27 2022

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 9 PM MST 
WEDNESDAY...

* WHAT...Southwest winds 40 to 50 mph, with gusts up to 70 mph, are 
  expected. Localized gusts to 90 mph are possible in wind prone 
  locations along the Rocky Mountain Front.

* WHERE...The foothills and plains adjacent to the Rocky Mountain 
  Front, and Eastern Glacier, Western Toole, and Central Pondera.

* WHEN...From 8 AM this morning to 9 PM MST Wednesday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause isolated power outages. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ325-280000-
/O.EXT.KTFX.HW.W.0038.000000T0000Z-221228T0700Z/
Madison River Valley-
Including the following locations: Jeffers, Cameron, Ennis,
Norris, and McAllister
122 AM MST Tue Dec 27 2022

...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

* WHAT...South winds 40 to 50 mph, with gusts up to 70 mph, are 
  expected.

* WHERE...Madison River Valley.

* WHEN...Until Midnight MST tonight.

* IMPACTS...High winds may move loose debris, damage property and 
  may cause isolated power outages. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ312-313-280000-
/O.NEW.KTFX.HW.A.0037.221228T0700Z-221228T2200Z/
Cascade County below 5000ft-Judith Basin County and Judith Gap-
Including the following locations: Great Falls, Benchland,
Geyser, Moccasin, Hobson, Windham, Stanford, and Raynesford
122 AM MST Tue Dec 27 2022

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY 
AFTERNOON...

* WHAT...Southwest winds 30 to 40 mph, with gusts up to 60 mph, are 
  possible.

* WHERE...Cascade County below 5000ft and Judith Basin County and 
  Judith Gap.

* WHEN...From late tonight through Wednesday afternoon.

* IMPACTS...High winds may move loose debris, damage property and 
  cause isolated power outages. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

Moldan
058 
WWUS75 KTFX 272118
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
218 PM MST Tue Dec 27 2022

MTZ325-272230-
/O.CAN.KTFX.HW.W.0038.000000T0000Z-221228T0700Z/
Madison River Valley-
Including the following locations: Jeffers, McAllister, Norris,
Cameron, and Ennis
218 PM MST Tue Dec 27 2022

...HIGH WIND WARNING IS CANCELLED...

Southwest winds through the Madison Valley are no longer expected to 
exceed 58 mph this afternoon and evening.

$$

MTZ312-313-281230-
/O.UPG.KTFX.HW.A.0037.221228T0700Z-221228T2200Z/
/O.EXB.KTFX.HW.W.0038.221228T0700Z-221228T2200Z/
Cascade County below 5000ft-Judith Basin County and Judith Gap-
Including the following locations: Raynesford, Geyser, Great
Falls, Windham, Hobson, Stanford, Benchland, and Moccasin
218 PM MST Tue Dec 27 2022

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MST 
WEDNESDAY...

* WHAT...Southwest winds 25 to 40 mph, with gusts up to 60 mph, are 
  possible.

* WHERE...Cascade County below 5000ft and Judith Basin County and 
  Judith Gap.

* WHEN...From Midnight tonight to 3 PM MST Wednesday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause isolated power outages. Travel could be difficult, 
  especially for high profile vehicles.

$$

MTZ302-303-308-281230-
/O.CON.KTFX.HW.W.0038.000000T0000Z-221229T0400Z/
Northern High Plains-Eastern Glacier, Western Toole, and Central
Pondera-Southern High Plains-
Including the following locations: Bynum, Cut Bank, Pendroy,
Browning, Ethridge, Choteau, Santa Rita, Dupuyer, and Heart Butte
218 PM MST Tue Dec 27 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST WEDNESDAY...

* WHAT...Southwest winds 30 to 45 mph with gusts up to 70 mph.

* WHERE...The foothills and plains adjacent to the Rocky Mountain 
  Front, and Eastern Glacier, Western Toole, and Central Pondera.

* WHEN...Until 9 PM MST Wednesday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause isolated power outages. Travel could be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Winds speeds decreased Tuesday afternoon, but 
  are expected to increase again overnight into Wednesday morning.

$$
279 
WWUS75 KTFX 280749
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
1249 AM MST Wed Dec 28 2022

MTZ302-303-308-282200-
/O.CON.KTFX.HW.W.0038.000000T0000Z-221229T0400Z/
Northern High Plains-Eastern Glacier, Western Toole, and Central
Pondera-Southern High Plains-
Including the following locations: Dupuyer, Ethridge, Bynum,
Choteau, Browning, Cut Bank, Santa Rita, Heart Butte, and Pendroy
1249 AM MST Wed Dec 28 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

* WHAT...Westerly winds 30 to 40 mph with gusts up to 70 mph.

* WHERE...The foothills and plains adjacent to the Rocky Mountain 
  Front, and Eastern Glacier, Western Toole, and Central Pondera.

* WHEN...Until 9 PM MST this evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause isolated power outages. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ312-313-282200-
/O.CON.KTFX.HW.W.0038.000000T0000Z-221228T2200Z/
Cascade County below 5000ft-Judith Basin County and Judith Gap-
Including the following locations: Great Falls, Raynesford,
Geyser, Hobson, Benchland, Stanford, Moccasin, and Windham
1249 AM MST Wed Dec 28 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS 
AFTERNOON...

* WHAT...Southwest winds 30 to 40 mph, with gusts up to 60 mph.

* WHERE...Cascade County below 5000ft and Judith Basin County and 
  Judith Gap.

* WHEN...Until 3 PM MST this afternoon.

* IMPACTS...High winds may move loose debris, damage property and 
  cause isolated power outages. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

RG
002 
WWUS75 KTFX 281529
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
829 AM MST Wed Dec 28 2022

MTZ302-303-308-281630-
/O.CAN.KTFX.HW.W.0038.000000T0000Z-221229T0400Z/
Northern High Plains-Eastern Glacier, Western Toole, and Central
Pondera-Southern High Plains-
Including the following locations: Bynum, Pendroy, Dupuyer, Heart
Butte, Choteau, Browning, Ethridge, Cut Bank, and Santa Rita
829 AM MST Wed Dec 28 2022

...HIGH WIND WARNING IS CANCELLED...

Damaging wind gusts are no longer expected this afternoon.

$$

MTZ312-313-281630-
/O.CAN.KTFX.HW.W.0038.000000T0000Z-221228T2200Z/
Cascade County below 5000ft-Judith Basin County and Judith Gap-
Including the following locations: Great Falls, Geyser, Moccasin,
Stanford, Hobson, Windham, Benchland, and Raynesford
829 AM MST Wed Dec 28 2022

...HIGH WIND WARNING IS CANCELLED...

Damaging wind gusts are no longer expected this afternoon.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 25, 10:20 PM MST, 2 hours 57 minutes earlier.

Area forecast discussion, Dec 25, 10:20 PM MST, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1020 PM MST Sun Dec 25 2022

...Aviation Section Updated...

.SYNOPSIS...

Lingering mountain rain and snow showers diminish through this
evening across Southwest Montana and along the Rocky Mountain
Front. A cold front is expected tonight across North Central
Montana bringing cooler temperatures overnight into tomorrow
morning. Winds increase tomorrow afternoon along the Rocky
Mountain Front. Our next weather system moves in Tuesday through
Wednesday with rain and snow precipitation types.

&&

.UPDATE...

820 PM: Minor adjustments were made to tonight's MinT, otherwise no
further amendments were made this update. Light rain has moved out
of the region, with only some weak echoes shown on radar. As
previously noted, surface temperatures will be at or below freezing
level, so concerns for black ice on roadways and icy surfaces
prevails overnight. Special Weather Statements remain in place
through the morning.

548 PM: Allowed the Winter Weather Advisory for the Northeastern
zones to expire promptly at 5 PM. Light rain has developed over the
Judith Basin and Helena Valley vicinities, where road surface
conditions are at or below freezing. Amended PoPs accordingly to
account for this light rain. Concerns for icy surfaces and black ice
formation impacting overnight commuting has led to issuing a Special
Weather Statement for those areas. A secondary Special Weather
Statement was issued for the remaining zones, highlighting patchy
black ice on roadways through the overnight hours given the melting
of the recent snow and surface temperatures falling below freezing
(the forecast low is below 32F for most locations).
Will follow up with another update in a few hours. - Pierce

&&

.AVIATION...
1020 PM MST Sun Dec 25 2022 (26/06Z TAF period)

Transient ridging moving over the Northern Rockies through Monday
afternoon will bring VFR conditions to all terminals, but some low
VFR CIGs are likely over the terminals of Southwest and into
southern portions of Central Montana (i.e. KEKS, KBZN, and KHLN)
through 12-18z Monday. Recent snowmelt across the region has led to
an abundance of low level moisture, but current thinking is that
conditions will remain largely unsuitable for fog development (i.e.
too much mid- and upper level cloud cover and/or strong enough
surface winds). Surface winds will begin to strengthen during the
late afternoon and evening hours on Monday ahead of the next
disturbance, becoming strong and gusty along the Rocky Mountain
Front and in north-south orientated valleys across Southwest
Montana. Mountain obscuration is likely for much of the TAF period. -
 Moldan

Refer to weather.gov/zlc for more detailed regional aviation weather
and hazard information

&&

.HYDROLOGY...

A Flood Advisory remains in effect for the Gallatin River at Logan
as minor flooding was occurring due to an ice jam. The ice jam
developed on Tuesday, but had been stable with river levels just
below minor flood stage through Saturday afternoon. However, by
early Saturday evening the gauge began to indicate that the river
level had risen above Minor flood stage, though it appears that
river levels have once again stabilized. We will continue to monitor
and update the situation given the unpredictable nature of ice jams
and resultant flooding.

&&

.PREV DISCUSSION...
/ISSUED 416 PM MST Sun Dec 25 2022/

Rest of today through tomorrow night... The low pressure system
located over North Dakota continues to move east with an
associated cold front that will drop temperatures across the High
Plains region and portions of North Central Montana tonight into
the teens and low 20s. Otherwise, temperatures in the Southwest
Montana range in the low 20s to high 20s. A quick moving shortwave
continues to head south and east across the Rocky Mountain Front
and across Southwest Montana bringing lingering mountain rain and
snow showers through the early overnight period before tapering
off by morning. Slippery conditions across Mountain Passes in our
CWA as well as in Hill and Blaine counties continues this evening
with a Winter Weather Advisory issued through 5 pm today for areas
of black ice and patchy areas of snow blown onto already treated
roadways. Use caution while driving this evening and make sure to
have a winter weather vehicle preparedness kit ready when
traveling. A Special Weather Statement for the vast majority of
our area has been issued to address areas of patchy black ice as
well.

High temperatures will range in the low 30s to mid 40s tomorrow as
a warm front moves through the region. Southwesterly winds in the
morning will become more westerly and increase through out the
day. A Wind Wind Watch/Warning may be needed along the Rocky
Mountain Front for probabilities of wind gusts exceeding 55 mph is
in moderate confidence(50 to 75 percent). Otherwise, areas have
lower probabilities (less than 50 percent) for wind gusts
exceeding 55 mph and the strongest wind gusts will be confined to
the Rocky Mountain Front. Overnight lows Monday night will be
seasonably comfortable ranging in the low 20s to low 30s. Webb

Tuesday through Wednesday...transient ridging over the Northern
Rockies early Tuesday morning will quickly slide east to over the
Northern High Plains by Tuesday afternoon as height falls
associated with a H500 shortwave over the Pacific Northwest
overspread the region. Mid- and upper level flow will become
increasingly south to southwesterly ahead of the approaching
shortwave through the day on Tuesday, with an H700 jet of 30-50kts
lifting northeast over Southwest through North Central Montana
through Tuesday night. The magnitude and orientation of this jet
in relation to the north-south orientated valleys in Southwest
Montana will set the stage for a potential High Wind event. At
this time, NBM4.1 probabilistic data suggest a moderate (40-70%)
to high (greater than 70%) chance that wind gusts exceed 55 mph
within the Gallatin and Madison County Mountains, Centennial
Mountains, Madison River Valley, Ruby Mountains, and Southern
Beaverhead Mountains on Tuesday, with a moderate (40-60%) chance
that areas like Ennis and Norris Hill see wind gusts in excess of
65 mph. Given the favorable pattern we have elected to issue a
High Wind Watch for the aforementioned areas, with confidence the
highest within the Madison Valley. In addition to the threat for
High Winds, a plume of Pacific moisture lifting northeast with the
southerly flow will lead to a prolonged period of accumulating
snow along the Continental Divide and across the mountains of
Southwest Montana. At this time snowfall accumulations of 4-8"
appear possible from Tuesday morning through Wednesday night
across the aforementioned areas, with locally higher amounts above
mountain pass levels. Current thinking is that these amounts are
more of the Winter Weather Advisory nature; however, given the
strong and gusty winds expected during the day on Tuesday a Winter
Storm Watch may be needed to address the potentially higher
impacts from blowing/drifting snow.

Thursday through next Sunday...a progressive pattern is expected
for the remainder of the work week and through the upcoming
weekend as a series of fast moving disturbances and transient
ridges move over the Northern Rockies within primarily zonal flow.
This will lead to near normal temperatures throughout the period,
with predominately light accumulating snow along the Continental
Divide and within the mountains across Southwest Montana. - Moldan

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  28  46  35  47 /  10   0   0  50
CTB  24  41  29  39 /  30  10  10  60
HLN  29  45  32  45 /  40   0  10  70
BZN  23  40  27  42 /  60   0   0  60
WYS  16  33  23  36 /  80  20  30 100
DLN  26  40  30  41 /  20   0  10  80
HVR  11  41  28  40 /  10  10   0  60
LWT  21  45  33  45 /  10   0   0  50

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
Flood Advisory for the Gallatin River near Logan until 10 AM MST
Wednesday.

High Wind Watch from late Monday night through Tuesday evening
for Gallatin and Madison County Mountains and Centennial
Mountains-Madison River Valley-Ruby Mountains and Southern
Beaverhead Mountains.

&&

http://www.weather.gov/greatfalls

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 1:30 AM MSTWinter Storm WatchTFXBeaverhead, Gallatin, Madison9 hr
Dec 26, 10:27 AM MSTWinter Storm WarningTFXBeaverhead, Gallatin, Glacier, Lewis and Clark, Madison, Pondera and 1 more46 hr
Dec 26, 1:22 PM MSTWinter Weather AdvisoryTFXGlacier, Pondera12 hr

Nearby

High Wind Warnings in Montana, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.